|Im not a lab rat
Sep 2, 2004
I'm now at 170 T-cells and have requested of my Doctor for me to start taking med's. He agreed and then asked me to consider a study(APhase IIIB,open lable,Multicenter Parallel-arm to evaluate the short-term safety and tolerability of the abacavir/Lamivadine fixed dose combination tablet. my question is, do you think this would be a wise move on my part? i also am somewhat anoyed that my doc's clinic will be making money off this and i wont be. do i have anything to worry about?
Response from Dr. Frascino
Hi "not a lab rat,"
If you have any concerns about participating in a clinical study that have not been adequately addressed, or if you feel like a "lab rat" or even if you just think it's a bit unethical for your doc to be taking all the money while you are taking all the risk, then you should refuse to participate in the clinical trial. No one should ever feel coerced or forced into participating in any research trial. There are, on the other hand, a variety of good reasons to consider participating in trials, including getting access to new or experimental therapies that may not otherwise be available, altruism, a strong desire to further scientific research, etc.
Do you have anything to worry about? Well, first off, I wonder a bit why at 170 T-cells it's you that has "requested" your Doc start you on meds. I would have hoped your HIV specialist would have been offering and even recommending you start therapy while your T-cells were in the 200-350 range, instead of waiting until they dropped below 200. At this point, you need to worry about opportunistic infections, including PCP. You'll need PCP prophylaxis to decrease your risk of developing PCP until your T-cells climb and stay above 200 for at least three months. As for the best initial regimen for you, there are many factors to consider, including tolerability, potency, and resistance profiles. The "ultimate best regimen" is what is ultimately best for each individual patient, and this remains a function of excellent physician-patient communication. I think you need to have a heart-to-heart about HAART with your HIV doctor. All of your options should be discussed, including currently enrolling clinical trials. Then collaboratively you should choose your best option.
Hope that helps. Remember, when it comes to picking the best HIV drug regimen, the motto must be "One size fits one," not "One size fits all!"
Procrit not working????
- Blood In Urine After Anal Sex Bottom Worried I Have HIV
- Burning Urethra After Touching Dried Semen Worried I Have HIV
- Psoriasis After Masturbation Worried I Have HIV
- Swollen Glands After Open Mouth Kissing Worried I Have HIV
- Tingling In Feet After Sex With Sex Worker Worried I Have HIV
- White Spots After Blowjob Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.